MAUDE Adverse Event Report: COOK INC STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00362
Medical Device Problem Codes Crack (1135); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that upon opening the straight and curved double flexible tipped wire guide onto the procedure trolley, it was noticed that the j tip was missing.The user attempted to fashion a j on the wire guide; however, the wire did not handle as anticipated as the outer layer cracked revealing a sharp metal from the inner layer.The wire guide was discarded and did not come into contact with a patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation : a review of the complaint history, drawings, dimensional verification, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Straight and curved double flexible tipped wire guide was returned and examined.The core wire protrusion was 1mm in length and noted at 3.5cm from the distal end.The distal weld was cut to confirm core wire and safety wire.The device length and outer diameter was within specifications.In the devices returned condition, the wire guides curved configuration was out of specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record shows no nonconforming events.There were no other reported complaints for this lot number.The customer stated that the outer layer cracking occurred as a result of the customer manipulating the tip shape of the wire.Based upon the information provided, inspection of the returned product, and the results of our investigation; a definitive root cause for the missing j tip could not be determined.However, the damage to the outer layer of the wire is most likely attributed to the product being modified by the user.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7043101
Report Number1820334-2017-03907
Device Sequence Number1798761
Product Code DQX
UDI-Device Identifier00827002003620
UDI-Public(01)00827002003620(17)220827(10)8097895
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00362
Device Catalogue NumberTDOC-35-145-0-3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1